Illinois Journal of Mathematics

Finite groups with $L$-free lattices of subgroups

Czesław Bagiński and Agnieszka Stocka

Full-text: Open access


Balanced and strongly balanced lattices were introduced in order to generalize the uniform dimension of modular lattices. A description of finite groups with strongly balanced subgroup lattices was given by the authors in (Colloq. Math. 82 (1999), 65–77) and strengthened by Schmidt in (Illinois J. Math. 47 (2003), 515–528). In this paper, a description of finite groups with dually strongly balanced subgroup lattices is given.

Article information

Illinois J. Math., Volume 52, Number 3 (2008), 887-900.

First available in Project Euclid: 1 October 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20E15: Chains and lattices of subgroups, subnormal subgroups [See also 20F22]


Bagiński, Czesław; Stocka, Agnieszka. Finite groups with $L$-free lattices of subgroups. Illinois J. Math. 52 (2008), no. 3, 887--900. doi:10.1215/ijm/1254403720.

Export citation


  • C. Bagiński and A. Sakowicz, Finite groups with globally permutable lattices of subgroups, Colloq. Math. 82 (1999), 65–77.
  • N. Blackburn, Nilpotent groups in which the derived group has two generators, J. London Math. Soc. 35 (1960), 33–35.
  • D. Gorenstein, Finite groups, 3rd ed., Chelsea Publishing Company, New York, 1980.
  • B. Huppert, Endliche gruppen I, Springer, Berlin, 1983.
  • B. Huppert and N. Blackburn, Finite groups II, Springer, Berlin, 1983.
  • J. Krempa and B. Terlikowska-Osłowska, On uniform dimension of lattices, Contributions to general algebra 9, Holder–Pichler–Tempsky, Wien, 1995, pp. 219–230.
  • A. Lubotzky and N. A. Mann, Powerful $p$-groups. I. Finite groups, J. Algebra 105 (1987), 484–505.
  • D. J. S. Robinson, A course in the theory of group, Springer, New York, 1996.
  • R. Schmidt, Subgroup lattices of groups, Walter de Gruyter & Co. Berlin, 1994.
  • R. Schmidt, $L$-free groups, Special issue in honor of Reinhold Baer (1902–1979), Illinois J. Math. 47 (2003), 515–528.
  • R. Schmidt, Planar subgroup lattices, Algebra Universalis 55 (2006), 3–12.
  • R. Schmidt, On the occurrence of the complete graph $K_5$ in the Hasse graph of a finite group, Rend. Sem. Mat. Univ. Padova 115 (2006), 99–124.
  • J. G. Thompson, Nonsolvable finite groups all of whose local subgroups are solvable, Bull. Amer. Math. Soc. 74 (1968), 383–434.